Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes sudden numbness in a patch of skin on my thighs?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
hi there sometimes on my right thigh on my leg i have a patch of skin goes numb but when i move around it goes away
Posted Mon, 10 Feb 2014 in Brain and Spine
Answered by Dr. Prasad 30 minutes later
Brief Answer: Do not be concerned... Detailed Answer: Hi, This description sounds like meralgia paraesthetica where the nerves supplying the outer aspect of thigh gets affected. It causes numbness and pain. In general, I would not be very concerned as symptom is short lived and isn't causing serious troubles to you. If the numbness is very frequent and is troubling you, you should consult a neurologist. He/she can perform local examination of abdomen, pelvis and this nerve in particular and plan its treatment accordingly. Medicines used to soothes nerve irritation such as pregabalin, carbamazepine, etc., can be used. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Follow-up: What causes sudden numbness in a patch of skin on my thighs? 23 hours later
would that also cause prickling or needle somtimes in same spot
Answered by Dr. Prasad 6 minutes later
Brief Answer: Yes... Detailed Answer: Pricking, pins and needles, burning sensation are all variety of symptoms patients experience with meralgia paraesthetica. The cause and its treatment are the same. You can consult a physician/neurologist and discuss about it. He/she will conduct few tests before starting you on a good drug. Hope this helps. You are free to ask for clarifications before closing the discussion. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor